Alert archive / North Carolina / Flash Flood Warnings in 2006

Flash Flood Warning 29, NWS Raleigh, NC

June 27, 2006Davidson County, Forsyth County, Guilford County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 27, 2006, 3:08 PM EDT for Davidson County, Forsyth County, Guilford County, North Carolina. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2006, 3:08 PM EDT (19:08 UTC)
Expired
Jun 27, 2006, 5:15 PM EDT
In force
2 hr
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC

The radar

The Roanoke radar (KFCX), 127 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 3:40 PM EDTFLASH FLOOD3 Wnw Thomasville, NCKANOY ROAD AT JACOBS STREET IS BEING CLOSED DUE TO HIGH WATER FROM HUNTS FORK CREEK.
Jun 27, 3:40 PM EDTFLASH FLOODLexington, NCA FEW STREETS ARE BEING CLOSED ON THE NORTH AND EAST SIDES OF THE CITY... ROADS ARE IMPASSABLE DUE TO HIGH WATER.
Jun 27, 4:00 PM EDTFLASH FLOODHigh Point, NCWIDESPREAD FLOODING IN THE WESTERN PART OF THE COUNTY. NUMEROUS ROAD CLOSURES... HOMES AND BUSINESSES FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2006-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2006-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
382 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 271911
FFWRAH
NCC057-067-081-272115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
308 PM EDT TUE JUN 27 2006

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 515 PM EDT

* AT 308 PM EDT...THE PUBLIC REPORTED THUNDERSTORMS WITH VERY HEAVY
  RAIN OVER EASTERN FORSYTH...WESTERN GUILFORD AND NORTHERN 
  DAVIDSON COUNTIES. A STORM SPOTTER IN WALLBURG NEAR THE FORSYTH
  DAVIDSON COUNTY LINE REPORTED 4 INCHES OF RAIN SINCE 1 PM.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  THOMASVILLE...LEXINGTON...KERNERSVILLE...HIGH POINT. FLOODING
  ALONG SPURGEON CREEK...SMITH CREEK AND ABBOTTS CREEK WILL OCCUR.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.

NEVER ALLOW CHILDREN TO PLAY NEAR STORM DRAINS OR NEAR FLOODED CREEKS
AND STREAMS. EXCESSIVE RUNOFF WILL CREATE RAPIDLY FLOWING WATER THAT
CAN EASILY SWEEP A CHILD DOWNSTREAM. THE BANKS OF MANY CREEKS AND
STREAMS MAY ALSO BE WEAKENED AND PRONE TO COLLAPSE. STORM DRAINS ARE
PARTICULARLY DANGEROUS AND CAN QUICKLY PULL A CHILD UNDER WATER.

LAT...LON 3569 8029 3570 8032 3572 8033 3572 8037
      3624 8010 3625 8009 3624 7988 3593 7993
      3592 8004 3588 8006 3567 8007

$$

WSS
1 follow-up statement
000 
WGUS72 KRAH 272023
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
420 PM EDT TUE JUN 27 2006

NCC057-067-081-272115-
DAVIDSON NC-GUILFORD NC-FORSYTH NC-
420 PM EDT TUE JUN 27 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
EASTERN FORSYTH...WESTERN GUILFORD AND NORTHERN DAVIDSON COUNTIES...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
KERNERSVILLE...HIGH POINT...GREENSBORO AND THOMASVILLE.

COUNTY EMERGENCY MANAGERS IN GUILFORD COUNTY REPORT WIDESPREAD 
FLOODING OF STREETS AND LOW LYING AREAS IN THE WESTERN PART OF THE 
COUNTY FROM PTI AIRPORT SOUTHWARD TO NEAR HIGH POINT. OFFICIALS IN 
DAVIDSON COUNTY REPORT A FEW ROADS CLOSED IN THE THOMASVILLE AREA 
DUE TO HIGH WATER. ALSO ABBOTTS CREEK WAS RISING RAPIDLY IN DAVIDSON 
COUNTY. FORSYTH COUNTY OFFICIALS REPORT SOME MINOR URBAN FLOODING IN 
KERNERSVILLE BUT NO STREETS WERE BARRICADED AT THIS TIME. 

THE HEAVY RAIN HAS MOVED OUT OF FORSYTH AND DAVIDSON COUNTIES BUT 
DUE TO ONGOING FLOODING...THE WARNING WILL REMAIN IN EFFECT. THE 
HEAVY RAIN WILL MOVE ACROSS GUILFORD COUNTY INCLUDING GREENSBORO 
THROUGH 5 PM. RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES IN LESS 
THAN AN HOUR WILL BE COMMON WITH ISOLATED AMOUNTS NEAR 3 INCHES 
POSSIBLE.

STORM SPOTTERS ARE ENCOURAGED TO REPORT MEASURED RAINFALL AMOUNTS 
AND ANY OBSERVED FLOODING. MOTORISTS ARE ADVISED TO DRIVE WITH 
CAUTION TO KEEP FROM HYDROPLANING. POLICE OFFICIALS REPORT EXTENSIVE 
PONDING ON AREA ROADS AND HIGHWAYS.  



LAT...LON 3569 8029 3570 8032 3572 8033 3572 8037
      3624 8010 3625 8009 3624 7988 3593 7993
      3592 8004 3588 8006 3567 8007

$$

WSS/LOCKLEAR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 11:18 AM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 27, 11:18 AM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1118 AM EDT TUE JUN 27 2006

.SHORT TERM /REST OF TODAY/...
FORECAST APPEARS ON TRACK TODAY...NO UPDATE PLANNED THIS MORNING. MSAS
STREAMLINE AND MANUAL SFC ANLYSES SHOW WEAK SFC LOW OVER THE STATE
OF SC...WITH THE STRONGEST CONVERGENCE CURRENTLY NEAR THE CLT AREA
MOVING NNE TOWARDS THE TRIAD. ADDITIONALLY...NUMEROUS HEAVY
SHOWERS ARE ADVECTING IN FROM THE ATLANTIC IN SOUTHEAST FLOW AHEAD
OF AN AREA OF DISTURBED WEATHER DEVELOPING OVER THE GULF STREAM
ABOUT 200 MILES EAST OF SAVANNAH. PRIMARY FCST CONCERNS THIS
AFTERNOON WILL BE THE CHANCE FOR FLASH FLOODING ASSOC WITH LOCALLY
HEAVY RAINFALL AND A CHANCE FOR ISOLATED TORNADOES THIS AFTERNOON.

W/REGARDS TO THE TORNADO THREAT...THE WEAK SFC LOW OVER SC APPEARS
TO WEAKEN THIS AFTERNOON AS THE OFFSHORE LOW INTENSIFIES AND MOVES
NORTH TOWARD THE NC COAST. THIS WILL HELP BACK THE LOW LEVEL WINDS
TOWARD THE EAST AND ESE ACROSS THE CENTRAL AND EASTERN PORTIONS OF
THE STATE THIS AFTERNOON AND BUMP UP HELICITY VALUES TO 150-200
M2/S2. ADDITIONALLY...THE RUC SHOWS AN H85 LOW DEVELOPING OVER THE
WESTERN PIEDMONT THIS AFTERNOON WITH AN ASSOC 30-35KT LLJ OVER THE
COASTAL PLAIN. LIMITING FACTOR THIS AFTERNOON WILL BE INSTABILITY
WITH BKN-OVC SKIES OVER MOST OF THE AREA. THREAT FOR TORNADOES WILL
LIKELY BE CONFINED TO EAST OF A LINE FROM FAY-RDU-HNZ BETWEEN
18Z-00Z ALONG POCKETS OF WEAK INSTABILITY WHERE CLOUD BREAKS
ALLOW SOME DEGREE OF INSOLATION. -VINCENT

&&

.PREV DISCUSSION...
 (ISSUED 305 AM EDT TUE JUN 27 2006)

SHORT TERM /TODAY THROUGH WEDNESDAY NIGHT/...

TODAY THROUGH TONIGHT: THE TWO PRIMARY FORECAST CONCERNS THIS
MORNING ARE POTENTIAL FLOODING RAINS AND THE RISK OF SEVERE STORMS.
LOOKING FIRST AT THE HEAVY RAIN THREAT... SHOWERS SO FAR OVERNIGHT
HAVE BEEN PATCHY AT BEST OVER CENTRAL NC... AS OBSERVED SURFACE
STREAMLINES CONTINUE TO SHOW BROADLY DIFFLUENT FLOW. THE SHOWERS
THAT HAVE PASSED THROUGH THE CWA HAVE DROPPED A QUARTER INCH TO
NEARLY ONE INCH IN AN HOUR. GOES SOUNDER DPI PRECIPITABLE WATER
IMAGERY SHOWS VALUES OF 1.8-2.0 CONTINUING TO STREAM INTO THE CWA.
EXPECT RAINFALL TO INCREASE IN COVERAGE AS THE TROPICAL LOW NEAR SAV
AND ITS MID LEVEL VORTICITY MAX RIDE NORTHWARD. WILL CONTINUE WITH
CATEGORICAL POPS FROM EARLY-MID MORNING THROUGH MID AFTERNOON...
WITH A GRADUAL TAPERING FROM SOUTHWEST TO NORTHEAST REFLECTED IN THE
GRIDDED POP FORECASTS THROUGH THE EVENING AND EARLY OVERNIGHT HOURS.
LARGE SCALE LIFT FROM INCREASING BOUNDARY LAYER CONVERGENCE...
COUPLED WITH INCREASING UPPER DIVERGENCE WITH STRONG AGEOSTROPHIC
RESPONSE IN THE RIGHT ENTRANCE REGION OF THE 80+ KT SOUTHERLY GREAT
LAKES JET AS IT HEADS EASTWARD... SHOULD HELP FILL IN THE CURRENT
RAIN GAPS OVER CENTRAL NC PRETTY QUICKLY THIS MORNING. FLOOD WATCH
WILL REMAIN IN PLACE AS IS... EXPIRING AT 6PM. NEXT ADDRESSING THE
SEVERE THREAT... NORTHEAST OF THE INCOMING LOW THE NAM SHOWS A 30-40
KT SOUTHEASTERLY 850 MB JETLET OVER NORTH CENTRAL AND NORTHEAST NC
BENEATH STRONG UPPER DIVERGENCE AND INCREASING PVA. INSTABILITY WILL
BE MARGINAL CONSIDERING THE VERY MOIST COLUMN... HOWEVER IF WE CAN
GET ANY LOW LEVEL HEATING AT ALL... ISOLATED TORNADIC CELLS APPEAR
LIKELY. THE VORTICITY GENERATION PARAMETER ON THE NAM CLIMBS TO
0.3-0.4... THE BULK RICHARDSON NUMBER GOES TO 15-25... LCL DROPS TO
300 M... AND THE 0-1KM HELICITY EXCEEDS 150 M2/S2. WILL ADDRESS THIS
RISK AS WELL AS THE FLOODING RISK IN THE HAZARDOUS WEATHER OUTLOOK.

WEDNESDAY AND WEDNESDAY NIGHT: PRECIPITABLE WATER VALUES DROP BACK
CLOSER TO NORMAL AS WE LOSE THE TROPICAL MOISTURE IN FAVOR OF A DEEP
SOUTHWESTERLY FLOW... WITH THE MID LEVEL TROUGH AXIS STILL TO OUR
WEST. A FAIRLY STRONG SUBSIDENCE INVERSION DEVELOPS ALOFT
PARTICULARLY ON THE NAM WHICH SHOWS AN ALMOST UNBREAKABLE WARM LAYER
AROUND 600 MB. THE POTENTIAL FOR CONVECTION ALONG AND EAST OF THE
SURFACE TROUGH THAT IS PROJECTED TO SIT OVER THE PIEDMONT WILL
LIKELY DEPEND GREATLY ON THE DEGREE OF BOUNDARY LAYER MOISTURE AND
WHETHER ANY LOW LEVEL PARCELS WILL BE ABLE TO BREAK THE CAP. THE
DEEP LAYER SHEAR IS MARGINAL... ABOUT 30-35 KT... BUT BOTH THE NAM
AND GFS HINT AT POTENTIALLY ENHANCED UPPER DIVERGENCE WITHIN THE
RIGHT ENTRANCE REGION OF THE JET TO OUR NORTHWEST... JUXTAPOSED
NICELY WITH THE LEFT EXIT REGION OF A WEAKER WESTERLY UPPER JETLET
TO OUR SOUTHWEST. LAPSE RATES DO STEEPEN IN THE -10 TO -30 LAYER
WITH A LOWERING WBZ SO WILL NEED TO WATCH ANY SUSTAINED CELLS FOR A
POSSIBLE HAIL THREAT. WILL HAVE SLIGHT CHANCE POPS IN THE NORTHWEST
PIEDMONT RISING TO CHANCES EASTWARD... CARRIED THROUGH THE EVENING.
HAVE RAISED MAX TEMPS A DEGREE OR TWO WITH EXPECTATIONS OF A DRY
ADIABATIC THERMAL PROFILE. -GIH

LONG TERM /THURSDAY THROUGH MONDAY/...

MID LEVEL TROUGH AXIS SHIFT EAST THROUGH THE AREA THURSDAY INTO
FRIDAY WITH 850 MB FLOW GOING WEST AND NORTHWEST. INSTABILITY
REMAINS MODERATE ON THURSDAY AND ISOLATED TO SCATTERED CONVECTION
STILL APPEARS POSSIBLE. SURFACE FRONT SHIFTS TO THE COAST ON BOTH
THE GFS AND ECMWF BY FRIDAY MORNING WITH THE UPPER JET AXIS DROPPING
TO OUR SOUTHEAST... AND CONVECTION CHANCES FRIDAY LOOK QUITE SMALL
WITH WEAK LAPSE RATES ALOFT. BROAD UPPER TROUGHING HOLDS OVER CANADA
OVER THE WEEKEND WITH WEAK WEST TO NORTHWEST MID LEVEL FLOW THROUGH
NC. THE OFFSHORE SURFACE HIGH ON THE GFS/ECMWF BUILDS BACK WESTWARD
INTO THE SOUTHEAST U.S. AND THIS PATTERN POINTS TO INCREASING HEAT
WITH ONLY SMALL CHANCES OF DIURNALLY-DRIVEN STORMS... PRIMARILY
ALONG THE LEE TROUGH AND WITH THE SEA BREEZE. WILL RAISE DAILY HIGHS
A COUPLE OF DEGREES BUT OTHERWISE NO CHANGES NEEDED TO EXISTING
FORECAST. -GIH

AVIATION...

THE SE-S LOW LEVEL FLOW OF MOISTURE PERSISTS... AND SHORT RANGE
MODELS AGREE ON ADDITIONAL SURGES OF MORE NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS OVER CENTRAL NC TODAY. THE GRAND FINALE
APPEARS ON THE WAY THIS AFTERNOON AS THE SURFACE LOW AND ASSOCIATED
TROUGH MOVES THROUGH CENTRAL NC. PERIODS OF PREVAILING SHRA WILL BE
MENTIONED THROUGHOUT THE TAF SITES TODAY... WITH A MUCH LESS CHANCE
OF SHOWERS AFTER THE TROUGH PASSAGE LATER TODAY INTO TONIGHT.

CEILINGS WILL BE QUITE VARIABLE... BUT SHOULD LOWER INTO THE IFR TO
LIFR THROUGH DAWN. THESE CIGS TO LIFT TO A SCATTERED-BROKEN MVFR
BASE WITH A HIGHER MVFR CEILING THAT IS TYPICAL OF A MORE TROPICAL
AIR MASS LATER IN THE MORNING. -PWB

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR NCZ007>011-021>028-038>043-073>078-
083>086-088-089 UNTIL 6 PM TUESDAY.
&&

SHORT TERM...VINCENT
Hazardous weather outlook, Jun 27, 5:23 AM EDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
523 AM EDT TUE JUN 27 2006

NCZ021>023-038>040-073>077-083>086-088-280930-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-CHATHAM-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-
523 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF CENTRAL NORTH
CAROLINA THROUGH THIS AFTERNOON. TRAINING OF HEAVY RAIN PRODUCING
SHOWERS AND STORMS COULD LEAD TO LOCALIZED FLOODING... ESPECIALLY
IN URBAN AND POOR DRAINAGE AREAS. MANY CREEKS ARE ALREADY RUNNING
HIGH FROM RAINS OVER THE LAST WEEK.. AND MAY RISE RAPIDLY WITH
ADDITIONAL HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW STORMS MAY BECOME STRONG WEDNESDAY AFTERNOON THROUGH EARLY
EVENING. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY TO BE NEEDED TODAY... HOWEVER
SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF FLOODING OR
RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE.

NCZ007>011-024>028-041>043-078-089-280930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-WAKE-JOHNSTON-WILSON-WAYNE-SAMPSON-
523 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF CENTRAL NORTH
CAROLINA THROUGH THIS AFTERNOON. TRAINING OF HEAVY RAIN PRODUCING
SHOWERS AND STORMS COULD LEAD TO LOCALIZED FLOODING... ESPECIALLY
IN URBAN AND POOR DRAINAGE AREAS. MANY CREEKS ARE ALREADY RUNNING
HIGH FROM RAINS OVER THE LAST WEEK.. AND MAY RISE RAPIDLY WITH
ADDITIONAL HEAVY RAIN.

ALSO... AS A TROPICAL LOW PRESSURE SYSTEM MOVES NORTHWARD THROUGH
THE STATE... SOME STORMS MAY BECOME SEVERE OVER NORTH CENTRAL AND
EASTERN NORTH CAROLINA. THE PRIMARY RISK WILL BE FROM ISOLATED
TORNADOES WITHIN NORTHWEST TO SOUTHEAST ORIENTED BANDS OF SHOWERS
AND STORMS... ON THE NORTHEAST SIDE OF THE SURFACE LOW... AS IT
TRACKS UP THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW STORMS MAY BECOME STRONG WEDNESDAY AFTERNOON THROUGH EARLY
EVENING. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY NORTH AND EAST OF THE
TRIANGLE BETWEEN NOON AND 6 PM... DUE TO THE THREAT OF ISOLATED
SEVERE STORMS. IN ADDITION... SPOTTERS ARE ENCOURAGED TO RELAY ANY
REPORTS OF FLOODING OR RAINFALL AMOUNTS TO THE NATIONAL WEATHER
SERVICE.

GIH

In the hours before

Special weather statement, Jun 27, 10:54 AM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1054 AM EDT TUE JUN 27 2006

NCZ007>011-021>028-038>043-073>078-083>086-088-089-272100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
1054 AM EDT TUE JUN 27 2006

...RISK OF SEVERE WEATHER ACROSS CETNRAL NORTH CAROLINA THIS AFTERNOON...

AN AREA OF LOW PRESSURE WILL MOVE ACROSS CENTRAL NORTH CAROLINA
THIS AFTERNOON. THE MOIST AND UNSTABLE AIRMASS IN PLACE ALONG WITH
FAVORABLE WINDS ALOFT WILL RESULT IN THE POSSIBILITY OF SEVERE
WEATHER THIS AFTERNOON.

THE PRIMARY RISK OF SEVERE WEATHER WILL BE FLASH FLOODING. AS THE
SHOWERS BECOME WIDESPREAD THIS AFTERNOON...MANY LOCATIONS ARE
EXPECTED TO RECEIVE BETWEEN ONE AND TWO INCHES OF RAIN IN A SHORT
PERIOD OF TIME WITH ISOLATED AMOUNTS IN EXCESS OF THREE INCHES
POSSIBLE. SINCE THE SOIL IS SATURATED FROM RECENT HEAVY
RAIN...THIS ADDITIONAL RAIN WILL QUICKLY RUN OFF...FILLING CREEKS
AND STREAMS. MOTORISTS THIS AFTERNOON ARE URGED TO AVOID
INTERSECTIONS AND STREETS KNOWN TO FLOOD DURING HEAVY RAIN EVENTS.

THE SECONDARY RISK OF SEVERE WEATHER THIS AFTERNOON WILL BE
ISOLATED TORNADOES. THE ISOLATED TORNADO RISK APPEARS TO BE
GREATEST ALONG AND EAST OF HIGHWAY 1. WHILE NO SEVERE WEATHER
WATCHES ARE IMMINENT...PEOPLE ACROSS CENTRAL NORTH CAROLINA ARE
ENCOURAGED TO KEEP CLOSE TABS ON THE LATEST WEATHER CONDITIONS
AND LISTEN TO A RELIABLE SOURCE OF WEATHER INFORMATION THROUGHOUT
THE AFTERNOON.

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:39 PM EDTFlash Flood WarningRAHRandolph2 hr

Nearby

Flash Flood Warnings in North Carolina, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.